Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Low T-cell Count
Oct 29, 2003

I have been HIV+ for 1 year and 10 months. I'm a healthy 33-year-old male. I have had no problems such as having a cold or the flu. When I was first diagnosis with HIV my viral load was 300,000 and T-cell count was 240. The Meds immediately dropped my viral load to undetectable. However, over the course of the past year my T-cell count has gone up as high as 400 and down to 200. Over the last 6 months my T-celI count has remained in the mid 250s. It recently dropped to 173. Im scared because I have been taking my Meds on a regular basis but I just can't seen to get my T-cell count to stay above 400. I have changed Meds a few times because of allergic reactions. However, the virus has remained undetectable through each change of Meds. What can I do to get my count to raise and stay up over 400? What is a normal T-cell count for a healthy HIV+ individual of my age?

Response from Dr. Young

Thanks for you question.

From the limited info that we have here, I'd probably say, stay with the program. Many studies show that CD4 counts rise slowly over the course of years (well, at least through 5 years, the longest studies).

Take a peak at your CD4 percentages over this period of time-- I'd venture that you won't see a significant decrease in percent, but actually an increase. If true, this tends to trump any differences in absolute CD4 count, in my mind.

The key thing is that your viral load is undetectable-- this predicts that things will be fine. Your goal for therapy should be a CD4 count in the normal-ish range, about 30-35%. Similarly, a absolute CD4 count at 350 or greater is normal in our labs.

Good luck, let us know what your percentages are doing. BY


Previous
I'm afraid of meds!
Next
viagra

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement